• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Sulbutiamine adverse affects


  • Please log in to reply
12 replies to this topic

#1 StrangeAeons

  • Guest, F@H
  • 732 posts
  • 6
  • Location:Indiana

Posted 24 January 2008 - 04:22 AM


I've been messing with a number of nootropics, and I've noticed that when I take sulbutiamine it tends to make my mood more foul. I do get more energy and endurance sometimes, but not consistently enough to rule out placebo affect; it seems more of a nervous energy-- given my psych issues that's a very bad thing. I noticed it most acutely one night when I decided to attack with 400mg, and sank into one of my more depressive states for a while. I'm tweaking the doses to be smaller, but I think maybe (as much as I want it to) this supp doesn't help me at all. Anybody else been disappointed with sulbutiamine?

#2 hamishm00

  • Guest
  • 1,051 posts
  • 93
  • Location:United Arab Emirates

Posted 24 January 2008 - 11:56 AM

I've been messing with a number of nootropics, and I've noticed that when I take sulbutiamine it tends to make my mood more foul. I do get more energy and endurance sometimes, but not consistently enough to rule out placebo affect; it seems more of a nervous energy-- given my psych issues that's a very bad thing. I noticed it most acutely one night when I decided to attack with 400mg, and sank into one of my more depressive states for a while. I'm tweaking the doses to be smaller, but I think maybe (as much as I want it to) this supp doesn't help me at all. Anybody else been disappointed with sulbutiamine?


Yes, I have as well in the past, but sometimes it's awesome (alpha male power!), sometimes it makes me feel lethargic, the other times as you say: foul energy.

I think it's got something to do with dosage. I haven't experimented enough with dosages to be able to tell you what seems to work best as the powder tastes so terrible, I have to build up extreme courage to take it, so in other words I try and avoid taking it!

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#3 juanjo_asdf

  • Guest
  • 78 posts
  • 3

Posted 28 January 2008 - 09:25 PM

Hell yes!

Silbutiamine is on my banned list. I mean there is a definitive effect with this drug but I dont think its something to be played with regularly in a nootropic review. My opinion is to avoid the sucker altogether. I associate it with episodes of anxiety and felt it really fucked with my head a lot. I had friends use it for exam purposes relying solely on it, they told me there heads took a little time to reset themselves after they went through about one month at 400mg or so.

Beware of silbutiamine.

#4 edward

  • Guest
  • 1,404 posts
  • 23
  • Location:Southeast USA

Posted 29 January 2008 - 04:31 AM

Thanks for the info, Sulbutiamine was on my to order and play around with list. I might re-think this.

#5 Melborn

  • Guest
  • 2 posts
  • 0

Posted 01 February 2008 - 12:04 PM

Nope, I love sulbutiamine. No sides, all positive. I take it when I need it and have no problem with larger doses. I use unique nutrition Sulbutiamine.

#6 kilgoretrout

  • Guest
  • 245 posts
  • 27
  • Location:Cincinnati, OH

Posted 20 January 2009 - 12:23 AM

http://www.raysaheli...lbutiamine.html

At that URL there is the following abstract.... This "adverse effect" seems a little... um... abstract to say the least. So this Psych. is claiming that the Sulbutiamine had a pharmacological effect that FORCED the patient to stop seeing him. Hmmmmmmmmm...... Maybe he was just a really lousy stupid annoying psychiatrist?

Sulbutiamine, an 'innocent' over the counter drug, interferes with therapeutic outcome of bipolar disorder.
World J Biol Psychiatry. 2006;7(3):183-5. Department of General Hospital Psychiatry, Athens University Medical School, Attikon Hospital, Greece.
A case of a patient with bipolar disorder with a history of hospitalizations and addiction to sulbutiamine is presented. Sulbutiamine is a precursor of thiamine that crosses the blood-brain barrier and is widely available without prescription in most countries or over the internet. Because of this patient's need to consume ever increasing quantities of sulbutiamine, his psychiatric care was severely compromised through him defaulting appointments and frequent changes of psychiatrists. This paper reviews the current scientific knowledge about sulbutiamine, and some of the information and claims available on the web about its use and potential. It is argued that doctors need to be aware of the potential misuse of medication available over the counter or on the internet and its potential harmful influence.

#7 rwac

  • Member
  • 4,764 posts
  • 61
  • Location:Dimension X

Posted 20 January 2009 - 01:53 AM

Hell yes!

Silbutiamine is on my banned list. I mean there is a definitive effect with this drug but I dont think its something to be played with regularly in a nootropic review. My opinion is to avoid the sucker altogether. I associate it with episodes of anxiety and felt it really fucked with my head a lot. I had friends use it for exam purposes relying solely on it, they told me there heads took a little time to reset themselves after they went through about one month at 400mg or so.

Beware of silbutiamine.


<wild theorizing>
bad reactions to sulbutiamine might mean a transketolase deficiency.
Adding some TTFD (Allithiamine) to your stack might help.
</wild theorizing>

#8 Pike

  • Guest
  • 517 posts
  • 6

Posted 20 January 2009 - 02:14 AM

"ever increasing quantities" ..... what? Sulb is a tolerance building noot?

I use NutraPlanet Sulb. It works great as long as I don't take in more than 300mg at one time. But this study kind of worries me. Then again.. it's with someone who has bi-polar disorder.

#9 bgwithadd

  • Guest
  • 820 posts
  • 16

Posted 20 January 2009 - 03:01 AM

Anything that can stimulate you can make you irritable. Everyone reacts differently to different drugs.

#10 Lufega

  • Guest
  • 1,809 posts
  • 273
  • Location:USA
  • NO

Posted 22 January 2009 - 04:38 AM

I don't feel anything with sulbutiamine. But I still take in to try and correct a B1 deficiency that doesn't seen to go away. Maybe one day it'll kick in...

#11 Lufega

  • Guest
  • 1,809 posts
  • 273
  • Location:USA
  • NO

Posted 10 February 2009 - 02:45 AM

I was using sulbutiamine from relentless improvement and I didn't feel anything. Today I bought a pharma version from France and wow! At 200 mg the effect was short and only lasted maybe 2 hours but it was intense. I was ahead of the game today in class. This might be useful for exams and what not...
  • like x 1

#12 Atropy

  • Guest
  • 160 posts
  • 3
  • Location:North America

Posted 16 July 2013 - 10:00 AM

On Sulbutiamine,I get an edgy mood increase,with disruptions in thoughts.Thisis followed by a very noticeable dip in mood,probably more than justifies the nervous like mood increase.This is on low beginning dosages,and low-medium dosages.

My questions are:
1) Should I continue taking it ,hoping ,my brain will adjust to it?
2) Try a different supplier,I got my Sulbutiamine from Smartpowders,maby its worth trying it from mabe cerebral health or NSN?

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#13 VultureCulture

  • Guest
  • 11 posts
  • 0
  • Location:USA
  • NO

Posted 16 July 2013 - 01:35 PM

"ever increasing quantities" ..... what? Sulb is a tolerance building noot?

I use NutraPlanet Sulb. It works great as long as I don't take in more than 300mg at one time. But this study kind of worries me. Then again.. it's with someone who has bi-polar disorder.


I've definately formed a tolerance to Sulbutiamine. Don't really get a noticable feeling from it anymore, I just take it nowadays to upregulate dopamine receptors.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users